# SDR 20010420CW010

- Difficulty date: September 26, 2000
- Submitted: April 20, 2001
- Operation: General aviation
- Aircraft: N5FA
- Make and model: Piper PA60600
- Aircraft serial: 600310115
- Engine: Lyc IO540K1J5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Retainer
- Condition: Loose
- Location: Rocker Pin
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DEFECT OCCURED UNDER NORMAL CIRCUSTANCE ON A FRESH FACTORY OVERHAUL.  NR 4 CYL INTAKE ROCKER RETAINER, BONDED TO VALVE COVER, CAME LOOSE ALLOWING ROCKER PIN TO SLIDE OUT.  ROCKER JAMMED AND BY FORCE OF PUSHROD, BROKE ROCKER SHAFT HOUSING, PART OF CAST ALUMINUM HEAD.  ALSO NR 4 INTAKE TAPPET JAMMED IN CASE AND BROKE INTO SEVERAL PIECES.  PUSHROD DENTED VALVE COVER ABOUT .3750 INCH DEEP DIMPLE FROM INSIDE.  ROCKER RETAINER SHOULD BE WELDED OR RIVETED TO VALVE COVER.
